Alert archive / Texas / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 101, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Jun 2, 2010, 8:39 PM CDT for 6 counties in Texas. It was in force for 36 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 2, 2010, 8:39 PM CDT (01:39 UTC)
- Expired
- Jun 2, 2010, 9:15 PM CDT
- In force
- 36 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
Counties Atascosa County, TX, Bexar County, TX, Comal County, TX, Guadalupe County, TX, Medina County, TX, Wilson County, TX
The radar
The Austin/San Antonio radar (KEWX), 56 km from the middle of the area, began a volume at 01:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 2, 8:39 PM CDT | TSTM WND GST 60 | 7 W San Antonio, TX | WINDS OVER 60 MPH AND NEA LOOP 1604 AND BANDERA. SEVERAL LINES BLOWN DOWN. |
| Jun 2, 8:39 PM CDT | HAIL 0.5 | N Cibolo, TX | PEA TO MARBLE HAIL IN CIBOLO |
| Jun 2, 8:40 PM CDT | TSTM WND DMG | 2 N Alamo Heights, TX | SEVERAL TREE LIMBS DOWN AND SHINGLES BLOWN FROM ROOFS |
| Jun 2, 8:50 PM CDT | TSTM WND DMG | Lytle, TX | WINDS IN EXCESS OF 60 MPH. |
| Jun 2, 8:59 PM CDT | TSTM WND DMG | N Alamo Heights, TX | SEVERAL TREE DOWNS. |
| Jun 2, 9:05 PM CDT | HAIL 0.5 | 10 S San Antonio, TX | PEA TO MARBLE SIZE HAIL REPORT SOUTH OF DOWNTOWN SAN ANTONIO. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 2, 2:59 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
| Jun 2, 7:55 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 1.7 hours before the alert went out and 211 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3094 J/kg
- Mixed-layer CIN
- -50 J/kg
- Mixed-layer LCL
- 990 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 47 m²/s²
- 0-3 km storm-relative helicity
- 122 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 5.4
The text
As transmitted, in the capitals the NWS used until 2016.
275
WUUS54 KEWX 030139
SVREWX
TXC013-029-091-187-325-493-030215-
/O.NEW.KEWX.SV.W.0101.100603T0139Z-100603T0215Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
839 PM CDT WED JUN 2 2010
THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN ATASCOSA COUNTY...
BEXAR COUNTY...
SOUTH CENTRAL COMAL COUNTY...
WEST CENTRAL GUADALUPE COUNTY...
EAST CENTRAL MEDINA COUNTY...
NORTHWESTERN WILSON COUNTY...
* UNTIL 915 PM CDT.
* AT 830 PM CDT...NWS METEOROLOGISTS HAVE DETECTED A BAND OF SEVERE
THHUNDERSTORMS ACROSS NORTHERN BEXAR COUNTY MOVING SOUTHEAST AT 30
MPH. THESE STORMS WERE CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DESTRUCTIVE WINDS IN EXCESS OF 60 MPH.
* SOME LOCATIONS IN THE WARNING INCLUDE HILL COUNTRY VILLA...
HOLLYWOOD PARK...OLMOS PARK...ALAMO HEIGHTS...TERRELL HILLS...
WINDCREST...UNIVERSAL CITY...ST. HEDWIG...SCHERTZ...LIVE OAK...
KIRBY...ELMENDORF...CHINA GROVE...CALAVERAS LAKE...SELMA...CIBOLO
AND GARDEN RIDGE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM...SEEK SAFE SHELTER AND STAY AWAY FROM
WINDOWS!
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 AM CDT
THURSDAY MORNING FOR SOUTH CENTRAL TEXAS.
&&
LAT...LON 2937 9818 2911 9839 2915 9876 2944 9902
2970 9819
TIME...MOT...LOC 0137Z 282DEG 14KT 2940 9859
$$1 follow-up statement
720
WWUS54 KEWX 030201
SVSEWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
901 PM CDT WED JUN 2 2010
TXC013-029-091-187-325-493-030215-
/O.CON.KEWX.SV.W.0101.000000T0000Z-100603T0215Z/
COMAL TX-GUADALUPE TX-BEXAR TX-MEDINA TX-WILSON TX-ATASCOSA TX-
901 PM CDT WED JUN 2 2010
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM CDT
FOR NORTHWESTERN ATASCOSA...NORTHWESTERN WILSON...EAST CENTRAL
MEDINA...BEXAR...WEST CENTRAL GUADALUPE AND SOUTH CENTRAL COMAL
COUNTIES...
AT 857 PM CDT...NWS METEOROLOGISTS CONTINUED TO DETECT WIDESPREAD
THUNDERSTORMS ACROSS MUCH OF BEXAR COUNTY MOVING SOUTH AT 30 MPH.
THESE THUNDERSTORMS WERE CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THE LEADING EDGE
OF THE STORMS WHICH MAY CONTAIN THE HIGHEST WINDS WAS LOCATED
FROM VON ORMY TO ELMENDORF.
SOME LOCATIONS IN THE WARNING AREA INCLUDE ALAMO HEIGHTS...TERRELL
HILLS...MITCHELL LAKE...THELMA...BUENA VISTA...BRAUNIG LAKE...
SOUTHTON...LOSOYA...PARITA...LONE OAK...ADKINS...SAYERS...MARTINEZ...
RANDOLPH AFB...BRACKEN...FRIENDLY CORNER...GRAYTOWN...WINDCREST...
UNIVERSAL CITY...ST. HEDWIG...SCHERTZ...LIVE OAK...KIRBY...
ELMENDORF...CONVERSE...CHINA GROVE...CALAVERAS LAKE...SELMA...CIBOLO
AND GARDEN RIDGE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 AM CDT
THURSDAY MORNING FOR SOUTH CENTRAL TEXAS.
&&
LAT...LON 2937 9818 2911 9839 2915 9876 2944 9902
2970 9819
TIME...MOT...LOC 0158Z 282DEG 14KT 2938 9850
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 8:07 PM CDT, 32 minutes earlier.
Area forecast discussion, Jun 2, 8:07 PM CDT, 32 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 807 PM CDT WED JUN 2 2010 .UPDATE... GRIDS AND TEXT PRODUCTS UPDATED FOR SEVERE THUNDERSTORM WATCH 249 WHICH WILL EXPIRE AT 3 AM CDT THURSDAY MORNING. CONVECTIVE COMPLEX LOCATED OVER THE EASTERN HILL COUNTRY AND THE I-35 CORRIDOR WILL CONTINUE TO MOVE SOUTHEASTWARD AND MERGE WITH THE CONVECTIVE COMPLEX MOVING EASTWARD FROM THE RIO GRANDE RIVER. SEVERE WEATHER THREATS ARE DAMAGING WINDS WITH LOCALLY HEAVY RAINFALL WHICH WILL CAUSE LOCALIZED FLOODING IN URBAN AREAS. && .PREV DISCUSSION... /ISSUED 613 PM CDT WED JUN 2 2010/ AVIATION... INITIAL FORECAST PROBLEM IS LINE OF THUNDERSTORMS MOVING TOWARD THE I35 TERMINALS. EXPECT THESE STORMS TO MOVE INTO THE AUS AREA BETWEEN 00Z AND 01Z AND THE SAN ANTONIO AREA AN HOUR OR TWO LATER. THE LEADING EDGE OF THIS AREA WILL BE THE WORST OF IT WITH WIND GUSTS UP TO 35KTS AND POSSIBLY SOME HAIL. SHOWERS AND THUNDERSTORMS COULD LAST UNTIL AROUND 06Z IN AUS AND 09Z IN SAN ANTONIO. AFTER THESE STORMS MOVE THROUGH...AUS WILL SEE MVFR VIS FROM ABOUT 10Z TO 15Z. SAN ANTONIO WILL STAY VFR THROUGH THE NIGHT. DON'T EXPECT DRT TO SEE ANY CONVECTION...SO VFR CATEGORY FOR THE NEXT 24 HOURS. PREV DISCUSSION... /ISSUED 330 PM CDT WED JUN 2 2010/ DISCUSSION... AS THE STORM TRACK OVER THE ROCKIES CAME FURTHER SOUTH SINCE THE WEEKEND...THE HEIGHT FIELD FROM 700 TO 300 HPA ACROSS SOUTH CENTRAL TEXAS HAS DECREASE QUICKLY THIS AFTERNOON. A 700 TO 300 HPA TROF OVER WEST TEXAS TO THE GREAT PLAINS WILL MOVE ACROSS SOUTH CENTRAL TEXAS TONIGHT BRINGING SHOWERS AND THUNDERSTORMS. SOME OF THE THUNDERSTORMS COULD BE SEVERE INTO THE EVENING AND LATE NIGHT HOURS. LOCALLY HEAVY RAINFALL AMOUNTS ARE POSSIBLE OVER THE AREA THIS EVENING AND OVER THE EAST PART OF SOUTH CENTRAL TEXAS LATE TONIGHT. RAINFALL AMOUNTS ONE ONE QUARTER TO ONE INCH ARE POSSIBLE...WITH ISOLATED AMOUNTS FROM 2 TO 4 INCHES POSSIBLE OVER THE EASTERN HALF OF SOUTH CENTRAL TEXAS AS THIS RAIN MAKING WEATHER SYSTEM MOVES ACROSS THE AREA TONIGHT. EXPECT THE RAIN CHANCES TO DIMINISH FROM THE WEST AND NORTHWEST ON THURSDAY THRU THURSDAY EVENING AS THE 700 TO 300 HPA TROF MOVES TO THE EAST. THE RIDGE ALOFT THAT FORMS TO THE WEST WILL SLOWLY INCREASE ACROSS SOUTH CENTRAL TEXAS ON THURSDAY NIGHT THRU SATURDAY AND SUNDAY...IN A SIMILAR PATTERN TO LAST WEEKEND. WITH THE LIGHT WINDS ALOFT THE PROCESS WILL BE SLOW...AS ON FRIDAY SOME WEAKNESS IN THE HEIGHT FIELD ALOFT COULD LINGER OVER THE EASTERN EDGE OF SOUTH CENTRAL TEXAS...FOLLOWED BY STRONGER SUBSIDENCE OVER THE REGION FROM THE WEST ON SATURDAY AND SUNDAY...AS THE RIDGE INCREASES OVER SOUTH CENTRAL TEXAS FROM THE WEST AND SOUTHWEST IN A SIMILAR PATTERN TO LAST WEEKEND. CONTINUED TREND ON WARMER AFTERNOON HIGHS. WILL CONTINUE TO SHOW DRY WEATHER WITH WARMER THAN NORMAL AFTERNOON HIGHS FOR EARLY JUNE ON THE WEEKEND THROUGH MONDAY. FORECAST SOLUTIONS TODAY MAINTAIN RIDGE ALOFT ACROSS SOUTH CENTRAL TEXAS ON TUESDAY AND WEDNESDAY OF NEXT WEEK. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 70 90 70 93 73 / 80 30 10 10 - AUSTIN BERGSTROM INTL AIRPORT 70 90 67 93 70 / 80 30 10 10 - NEW BRAUNFELS MUNI AIRPORT 70 91 70 93 70 / 80 20 10 10 - BURNET MUNI AIRPORT 70 90 70 91 72 / 60 20 10 10 - DEL RIO INTL AIRPORT 70 93 73 95 73 / 50 10 10 - - GEORGETOWN MUNI AIRPORT 70 90 70 91 72 / 60 30 10 10 - HONDO MUNI AIRPORT 70 91 69 93 72 / 80 10 10 - - SAN MARCOS MUNI AIRPORT 70 91 70 93 71 / 80 30 10 10 - LA GRANGE - FAYETTE REGIONAL 72 88 70 95 72 / 80 40 30 10 10 SAN ANTONIO INTL AIRPORT 70 90 70 91 73 / 80 20 10 - - STINSON MUNI AIRPORT 70 90 70 92 72 / 80 20 10 - - && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && 13/04
Hazardous weather outlook, Jun 2, 3:28 PM CDT, 5 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 328 PM CDT WED JUN 2 2010 TXZ171>173-183>194-202>209-217>225-228-031200- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 328 PM CDT WED JUN 2 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS DEVELOPING WITH AN UPPER AIR DISTURBANCE MOVING EASTWARD ACROSS TEXAS. SOME OF THE THUNDERSTORMS WILL BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS. LOCALLY HEAVY RAINFALL OF 2 TO 4 INCHES IS ALSO POSSIBLE IN THE SLOWER MOVING STORMS...ESPECIALLY ACROSS THE HILL COUNTRY AND SOUTH CENTRAL TEXAS. THE STORMS ARE EXPECTED TO DECREASE FROM THE WEST LATE TONIGHT INTO THURSDAY MORNING AS THE UPPER AIR DISTURBANCE CONTINUES EAST. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS WILL NEED TO BE ACTIVATED THIS AFTERNOON INTO TONIGHT.
In the hours before
Local storm report, Jun 2, 8:16 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
816 PM CDT WED JUN 02 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 PM TSTM WND DMG N LEON SPRINGS 29.67N 98.63W
06/02/2010 BEXAR TX PUBLIC
WINDS GUSTING TO 50 MPH AND NUMEROUS POWER LINES DOWN.
&&
EVENT NUMBER EWX1000340
MCDONALDLocal storm report, Jun 2, 8:30 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
830 PM CDT WED JUN 02 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 PM TSTM WND GST 3 SW SAN ANTONIO 29.39N 98.53W
06/02/2010 E50 MPH BEXAR TX NWS EMPLOYEE
&&
EVENT NUMBER EWX1000341
CJMLocal storm report, Jun 2, 8:32 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
832 PM CDT WED JUN 02 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0832 PM TSTM WND GST SAN ANTONIO 29.42N 98.49W
06/02/2010 M64 MPH BEXAR TX ASOS
&&
EVENT NUMBER EWX1000342
CJMLocal storm report, Jun 2, 8:36 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
836 PM CDT WED JUN 02 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0825 PM TSTM WND GST N SEA WORLD 29.46N 98.70W
06/02/2010 E50 MPH BEXAR TX PARK SERVICE
WINDS GUSTING OVER 50 MPH.
&&
EVENT NUMBER EWX1000343
MCDONALDLocal storm report, Jun 2, 8:37 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
837 PM CDT WED JUN 02 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 PM TSTM WND DMG N CASTLE HILLS 29.52N 98.52W
06/02/2010 BEXAR TX AMATEUR RADIO
NUMEROUS POWER OUTAGES.
&&
EVENT NUMBER EWX1000344
MCDONALDLocal storm report, Jun 2, 8:38 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
838 PM CDT WED JUN 02 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 PM TSTM WND DMG 8 NNE SAN ANTONIO 29.53N 98.44W
06/02/2010 BEXAR TX PUBLIC
NUMEROUS TREES BLOWN DOWN AROUND THE SAN ANTONIO
AIRPORT.
&&
EVENT NUMBER EWX1000345
MCDONALDThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 7:31 PM CDT | Severe Thunderstorm Warning | EWX | Bexar, Comal, Gillespie, Kendall, Kerr | 44 min |
| Jun 2, 7:37 PM CDT | Severe Thunderstorm Warning | EWX | Dimmit, Maverick, Zavala | 53 min |
| Jun 2, 8:05 PM CDT | Severe Thunderstorm Warning | EWX | Gonzales, Guadalupe | 40 min |
| Jun 2, 8:24 PM CDT | Severe Thunderstorm Warning | EWX | Caldwell, Fayette, Gonzales, Lavaca | 44 min |
| Jun 2, 8:50 PM CDT | Areal Flood Advisory | EWX | Bexar | 2 hr |
| Jun 2, 8:55 PM CDT | Severe Thunderstorm Warning | EWX | Bexar, DeWitt, Gonzales, Guadalupe, Karnes, Wilson | 35 min |
| Jun 2, 9:35 PM CDT | Severe Thunderstorm Warning | EWX | Atascosa, DeWitt, Gonzales, Karnes, Wilson | 40 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.